Alert archive / New Mexico / Red Flag Warnings in 2010

Red Flag Warning 34, NWS Midland/Odessa, TX

May 24, 2010

NWS Midland/Odessa, TX issued this red flag warning at May 24, 2010, 3:40 AM MDT. It took effect at May 24, 2010, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2010, 3:40 AM MDT (09:40 UTC)
In effect from
May 24, 2010, 10:00 AM MDT
Expired
May 24, 2010, 7:00 PM MDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WWUS84 KMAF 240940
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 AM CDT MON MAY 24 2010

...A RED FLAG WARNING IS IN EFFECT FROM MID MORNING THROUGH EARLY
EVENING FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20-30 MPH...
RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...AND VERY HIGH FIRE
DANGER...

.WINDY...DRY...AND WARM CONDITIONS WILL OCCUR ACROSS THE
GUADALUPE MOUNTAINS TODAY THROUGH EARLY EVENING. VERY HIGH FIRE
DANGER WILL ALSO CONTRIBUTE TO THE POTENTIAL FOR RAPIDLY SPREADING
FIRES. 


NMZ114-TXZ258-242000-
/O.UPG.KMAF.FW.A.0024.100524T1600Z-100525T0400Z/
/O.NEW.KMAF.FW.W.0034.100524T1600Z-100525T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
340 AM MDT MON MAY 24 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

20 FOOT SOUTHWEST WINDS OF 20-30 MPH...RELATIVE HUMIDITY OF 10 TO
15 PERCENT...AND VERY HIGH FIRE DANGER WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS TODAY THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...



&&

$$
1 follow-up statement
042 
WWUS84 KMAF 241912
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
212 PM CDT MON MAY 24 2010

...A RED FLAG WARNING IS IN EFFECT THROUGH EARLY EVENING FOR THE
GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 TO 30 MPH... RELATIVE
HUMIDITY VALUES OF 10 TO 15 PERCENT...AND VERY HIGH FIRE DANGER...

.WINDY...DRY...AND WARM CONDITIONS WILL OCCUR ACROSS THE
GUADALUPE MOUNTAINS THROUGH EARLY EVENING. VERY HIGH FIRE DANGER
WILL ALSO CONTRIBUTE TO THE POTENTIAL FOR RAPIDLY SPREADING FIRES.

NMZ114-TXZ258-250100-
/O.CON.KMAF.FW.W.0034.000000T0000Z-100525T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
112 PM MDT MON MAY 24 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

20 FOOT SOUTHWEST WINDS OF 20 TO 30 MPH...RELATIVE HUMIDITIES OF
10 TO 15 PERCENT...AND VERY HIGH FIRE DANGER WILL PRODUCE CRITICAL
FIRE WEATHER CONDITIONS TODAY THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 24, 3:06 AM MDT, 34 minutes earlier.

Area forecast discussion, May 24, 3:06 AM MDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
406 AM CDT MON MAY 24 2010

.DISCUSSION...
MAIN FORECAST CONCERN THIS FORECAST PACKAGE IS POPS. THE MODELS
ARE HAVING A TERRIBLE TIME WITH POPS AND QPF AMOUNTS GENERATING
WAY TOO MUCH AREAL COVERAGE. POOR 12Z VERIFICATION OF PRECIP
FIELDS ON ALL MODELS LOOKS AGAIN TO BE OFF UNLESS SOMETHING
DEVELOPS WITHIN THE NEXT COUPLE OF HOURS. THEREFORE HAVE GONE
CONSERVATIVE WITH POPS WITH ONLY LOW CHANCE POPS THE NEXT COUPLE
OF DAYS BEFORE AN UPPER RIDGE AXIS RETROGRADES BACK TO WEST TEXAS
SHUTTING DOWN PRECIP. THE DRYLINE WILL SHIFT WELL WEST OF THE AREA
BY MID WEEK ELIMINATING IT AS A FOCUS FOR CONVECTION LEAVING ONLY
HEATING OF THE HIGHER ELEVATIONS TO GET AFTERNOON CONVECTION TO
DEVELOP. MILD TEMPS FOR THIS TIME OF YEAR ARE EXPECTED UNTIL THE
END OF THE WEEK WHEN SUBSIDENCE FROM THE UPPER RIDGE FINALLY GETS
TEMPS BACK INTO THE 90S.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS AGAIN TODAY IN THE GUADALUPE MOUNTAINS WITH 15 TO
25 MPH WINDS AND MINIMUM HUMIDITIES IN THE SINGLE DIGITS. ISOLATED
RED FLAG CONDITIONS WILL BE POSSIBLE BEFORE THE WARNING GOES INTO
EFFECT LATER THIS MORNING BUT WIDESPREAD RED FLAG CONDITIONS WILL
BE MORE LIKELY LATER IN THE DAY. THIS WILL BE THE LAST DAY FOR FIRE
WEATHER CONCERNS AS MOISTURE SURGES WEST TONIGHT AND REMAINS INTO
THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              84  69  84  68  /  30  30  20  30
CARLSBAD NM                89  65  83  65  /   0  10  30  20
DRYDEN TX                  86  70  89  72  /  30  20  20  30
FORT STOCKTON TX           88  69  87  67  /  30  20  20  30
GUADALUPE PASS TX          78  57  77  59  /   0  10  30  20
HOBBS NM                   89  66  82  68  /  10  10  30  30
MARFA TX                   83  61  84  58  /  10  20  20  30
MIDLAND INTL AIRPORT TX    87  70  85  69  /  20  20  20  30
ODESSA TX                  87  71  85  68  /  20  20  20  30
WINK TX                    94  69  91  70  /  10  20  20  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

12/10
Hazardous weather outlook, May 24, 3:15 AM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
415 AM CDT MON MAY 24 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-242000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
415 AM CDT MON MAY 24 2010 /315 AM MDT MON MAY 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS MAINLY WEST TEXAS TODAY
AND TONIGHT. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO
BE ACCOMPANIED BY FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. A
FEW STORMS MAY APPROACH SEVERE LEVELS...BUT WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE GUADALUPE
MOUNTAINS LATE THIS MORNING THROUGH EARLY EVENING. MINIMUM
RELATIVE HUMIDITY VALUES NEAR 10 PERCENT AND SUSTAINED WEST WINDS
OF 20 TO 30 MPH CAN BE EXPECTED ALONG WITH HIGH FIRE DANGER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA
ON TUESDAY. THOUGH THE THREAT OF WIDESPREAD SEVERE WEATHER WILL
BE LOW...A FEW THUNDERSTORMS COULD BECOME MARGINALLY SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:28 PM MDTTornado WarningMAFPecos, Reeves32 min
May 23, 7:01 PM MDTTornado WarningMAFPecos, Reeves29 min
May 23, 7:09 PM MDTAreal Flood AdvisoryMAFPecos, Reeves3 hr
May 23, 7:34 PM MDTTornado WarningMAFPecos, Reeves26 min
May 23, 8:00 PM MDTSevere Thunderstorm WarningMAFPecos, Reeves60 min
May 23, 8:19 PM MDTTornado WarningMAFPecos, Reeves41 min
May 24, 11:31 AM MDTSevere Thunderstorm WarningMAFCrane, Ector, Midland, Upton59 min
May 24, 11:51 AM MDTSevere Thunderstorm WarningMAFPecos54 min
May 24, 12:22 PM MDTSevere Thunderstorm WarningMAFCrane, Ector, Midland, Upton53 min
May 24, 12:43 PM MDTAreal Flood AdvisoryMAFPecos3 hr
May 24, 12:48 PM MDTSevere Thunderstorm WarningMAFPecos57 min
May 24, 1:01 PM MDTAreal Flood AdvisoryMAFCrane, Ector, Midland, Upton3 hr
May 24, 1:07 PM MDTSevere Thunderstorm WarningMAFCrane, Ector, Midland, Upton32 min
May 24, 1:46 PM MDTSevere Thunderstorm WarningMAFCrane, Pecos59 min
May 24, 2:03 PM MDTFlash Flood WarningMAFCrane, Ector, Upton3 hr
May 24, 2:15 PM MDTTornado WarningMAFPecos30 min
May 24, 2:42 PM MDTSevere Thunderstorm WarningMAFCrane, Pecos, Upton63 min
May 24, 3:28 PM MDTSevere Thunderstorm WarningMAFPecos62 min
May 24, 3:46 PM MDTSevere Thunderstorm WarningMAFPecos59 min
May 24, 4:25 PM MDTSevere Thunderstorm WarningMAFPecos, Terrell65 min
May 24, 4:55 PM MDTTornado WarningMAFPecos, Terrell35 min
May 24, 5:28 PM MDTTornado WarningMAFPecos, Terrell47 min

Nearby

Red Flag Warnings in New Mexico, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.